Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Took one pill of bisacodyl laxative accidentally, 4 years - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Child Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 593 Questions
User :   I have a 4 year kid weight 52 pounds he accidentaly took aone pill of bisacodyl laxative what I can do?

Doctor :   hi
User :   Hi Sir
Doctor :   Dr AAAAAAA here
User :   thanks
Doctor :   is he having any symptoms at present?
Doctor :   how long back did he take the pill?
User :   about 45 to 60 minutes ago
User :   he is fine I guess now he have a rash in the face but i guess that is for how red and hot his face was when we tried to open his mouth
Doctor :   look out for symptoms of nausea, vomiting, loose stools
User :   not right now
Doctor :   keep him hydrated, it might take 6 to 12 hours before this medication causes a bowel movement if he is having constipation
Doctor :   but can cause loose stools earlier if his stools were normal
Doctor :   danger signs include bleeding from rectum or blood in stools, dehydration and severe abdominal pain, or NO BOWEL MOVEMENT at all
User :   I don't now if we didi right or not but we make mim throwup right away
Doctor :   ok, in that case the pill migt have come out with vomiting, did you look for it in the vomitus?
User :   yes i did i didn't see it, it wasn't a great one but I guess was good
Doctor :   ok, then keep watch on the symptoms I mentioned above
Doctor :   and if he develops any of them, then rush him to ER
Doctor :   or report to his doctor
Doctor :   have you followed what I have said?
User :   ok so if we keep him hydrated and we don't see bleeding or blood in stools if not any need to go to the ER
Doctor :   no, you need not, as it would mean that the pill possibly came out with the vomitus
User :   ok, then I guess that should be it, Thanks
Doctor :   but keep a close look on him
Doctor :   is there anything else you would like to ask me?
User :   well after how many hours if not one of the simptoms you mentioned we can be sure he will be ok
Doctor :   after 12 hours, if he is fine, then he should be ok. as the symptoms can appear anytime
Doctor :   and the drugs maximum effect on body is upto 12 hours of taking it.
User :   ok thanks and have a great night
User :   I have another question
Doctor :   thanks for consulting me. bye for now.
Doctor :   ok. please proceed
User :   can he drink milk
Doctor :   yes he can tak eit, but give small amounts, give more of solid food
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor